MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010105
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 11/05/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges general allegations for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol kugel hernia patch (device #2).An additional emdr was submitted to represent the bard/davol composix kugel hernia patch (device #1).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix kugel hernia patch on (b)(6) 2008 and a kugel hernia patch on (b)(6) 2008.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix kugel hernia patch on (b)(6) 2008 and a kugel hernia patch on (b)(6) 2008.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2008, patient was diagnosed with large direct left inguinal hernia thereby underwent open repair with the implant of composix kugel patch (device #1).Per operative notes, "a large direct defect was noted, the hernia was completely reduced and dissection was extended.A composix kugel patch (device #1) was placed within the preperitoneal space with patch placed deep into inguinal ligament and sutured." on (b)(6) 2008, patient was diagnosed with large direct right inguinal hernia thereby underwent open repair with the implant of kugel hernia patch (device #2).Per operative notes, " a large direct fascial defect was noted and the hernia was completely reduced.A pocket was created and a kugel hernia patch (device #2) was placed covering the floor of the inguinal region.The patch was laid flat." on (b)(6) 2011, patient was diagnosed with recurrent indirect left inguinal hernia thereby underwent open repair.Per operative notes, "a large hernia sac accompanying with cord structures was noted.The previously placed inferior margin of mesh (device #1) was identified and the ilioinguinal ligament was cleared.The mesh was tacked to the ligament with sutures.The facial defect was closed." on (b)(6) 2012, patient was diagnosed with recurrent direct right inguinal hernia thereby underwent open repair.Per operative notes, "the floor of inguinal canal was inspected and the inferior edge of mesh (device #2) was identified.Hernia was developed in the inferior margin of mesh.The hernia sac was protruding under the mesh.The mesh (device #2) was tacked to the inguinal ligament with sutures.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges general allegations for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b2, b3, b4, b5, b7, d3, d4 (catalog no, lot no, udi), g3, g6, h2, h6, h10.This supplemental emdr represents the bard/davol kugel hernia patch (device #2).An additional supplemental emdr was submitted to represent the bard/davol composix kugel hernia patch (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9530483
Report Number1213643-2019-12571
Device Sequence Number388210
Product Code FTL
UDI-Device Identifier00801741016370
UDI-Public(01)00801741016370(10)43DPD272
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010105
Device Lot Number43DPD272
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age69 YR
Patient SexMale